Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 14, 2005, 12:31 AM CDT for Crawford County, Kansas; Barton County, Dade County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2005, 12:31 AM CDT (05:31 UTC)
- Expired
- May 14, 2005, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, KS, Barton County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:30 AM CDT | FLASH FLOOD | Frontenac, KS | CREEK OVER BANKS AND STILL RISING |
| May 14, 2:00 AM CDT | FLASH FLOOD | Lamar, MO | SEVERAL LOW WATER CROSSINGS AND COUNTRY ROADS FLOODED ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 140538
FFWSGF
KSC037-MOC011-057-141130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT SAT MAY 14 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN MISSOURI.
CRAWFORD COUNTY IN KANSAS.
DADE COUNTY IN MISSOURI.
* UNTIL 630 AM CDT.
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED ONE AND A HALF TO THREE INCHES OF RAIN HAD
FALLEN ACROSS THE WARNED AREA.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PITTSBURG...ARMA...FRONTENAC...GOLDEN CITY...
GREENFIELD...AND LAMAR.
LAW ENFORCEMENT OFFICIALS IN CRAWFORD COUNTY KANSAS REPORTED THAT
FLOODING WAS OCCURRING ON COUNTY ROAD 210 NEAR ARMA...AND COUNTY
ROAD 260 NEAR PITTSBURG.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...LOW WATER CROSSINGS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3757 9362 3729 9364 3731 9407 3735 9408
3736 9503 3767 9503 3763 9411 3758 9409
$$
FOSTER3 follow-up statements
000 WGUS73 KSGF 140727 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT SAT MAY 14 2005 KSC037-MOC011-057-141130- CRAWFORD KS-BARTON MO-DADE MO- 225 AM CDT SAT MAY 14 2005 ...FLASH FLOOD WARNING CONTINUES FOR BARTON...CRAWFORD AND DADE COUNTIES UNTIL 630 AM CDT... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD TAPERED OFF ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT ONE AND A HALF TO THREE AND A HALF INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA SINCE FRIDAY EVENING. ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR ON SMALL STREAMS AND CREEKS...LOW WATER CROSSINGS...AND COUNTY ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. $$ FOSTER
000 WGUS73 KSGF 140943 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 AM CDT SAT MAY 14 2005 KSC037-MOC011-057-141130- CRAWFORD KS-BARTON MO-DADE MO- 440 AM CDT SAT MAY 14 2005 ...FLASH FLOOD WARNING CONTINUES FOR BARTON...CRAWFORD AND DADE COUNTIES UNTIL 630 AM CDT... AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SIGNIFICANT RAINFALL HAD ENDED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT ONE AND A HALF TO THREE AND A HALF INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA SINCE FRIDAY EVENING. ALTHOUGH THE RAINFALL HAD DIMINISHED...RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR ON SMALL STREAMS AND CREEKS...LOW WATER CROSSINGS...AND COUNTRY ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. $$ FOSTER
000 WGUS73 KSGF 141125 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 AM CDT SAT MAY 14 2005 KSC037-MOC011-057-141134- CRAWFORD KS-BARTON MO-DADE MO- 624 AM CDT SAT MAY 14 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARTON...CRAWFORD AND DADE COUNTIES HAS BEEN CANCELLED... RAINFALL HAD ENDED ACROSS THE WARNED AREA AND EXCESSIVE RUNOFF HAD SUBSIDED. HOWEVER LAW ENFORCEMENT OFFICIALS IN BARTON COUNTY REPORT THAT SEVERAL COUNTY ROADS AND LOW WATER CROSSINGS WERE FLOODED. ALTHOUGH STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...FLOODING WILL CONTINUE ON SOME STREAMS...LOW WATER CROSSINGS...AND COUNTRY ROADS THIS MORNING. THEREFORE THE FLASH FLOOD WARNING WILL BE REPLACED WITH A FLOOD WARNING THIS MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:51 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 13, 6:51 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 651 PM CDT FRI MAY 13 2005 .DISCUSSION... CONVECTIVE DEBRIS THROWING A LITTLE BIT OF A MONKEY WRENCH INTO CONVECTIVE PICTURE...BUT OVERALL NOT MAKING TOO MANY CHANGES FOR THE FORECAST FOR TONIGHT. SATELLITE IMAGERY AND 18Z KSGF RAOB INDICATE A DENSE LAYER OF CONVECTIVE BLOWOFF CIRRUS/CIRROSTRATUS WHICH HAS LIMITED SFC BASED INSTABILITY. WEAK CONVECTION WENT THROUGH MAINLY THE NORTHWEST HALF OF THE FORECAST AREA LAST NIGHT...WITH LOCALLY HEAVY RAIN OVER NORTHERN BOURBON AND VERNON COUNTIES. THE REST OF THE AREA REMAINS FAIRLY DRY. NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES ACROSS THE REGION...MOST NOTABLY RIGHT NOW ALONG THE I-44 CORRIDOR FROM ROLLA TO NEAR SPRINGFIELD AT 1930Z. THE MAIN SFC FRONT IS STILL WELL NORTH AND WEST OF THE AREA EXTENDING FROM EASTERN IA INTO EXTREME NW MO AND NORTH CNTRL KS. DRY LINE EXTENDS SOUTH FROM WESTERN KS INTO CNTRL TX. BEST SET UP FOR ORGANIZED CONVECTION WILL AGAIN BE OUT WEST ALONG THE DRY LINE OVER OK/TX WHERE BETTER SHEAR AND LOW LEVEL FORCING EXISTS. CLUSTERS OF CONVECTION ARE ONGOING WEST OF THE CIRRUS SHIELD ...BEING SUPPORTED BY MODEST LOW LEVEL INFLOW...INCREASING INSTABILITY...AND LIFT IN THE RIGHT ENTRANCE REGION OF THE 250MB JET. WEAK LEAD SHORTWAVE APPEARS TO BE MOVING NORTHEAST ACROSS SOUTHERN OK...ALTHOUGH IT IS FAIRLY SUBTLE. MAY SEE SOME CONVECTION DEVELOP WITH LIMITED INSTABILITY LATER THIS AFTERNOON WHERE SUFFICIENT SFC CONVERGENCE EXISTS OVER THE AREA. PROGGED MLCAPES MAY REACH CLOSE TO 1000-1200 J/KG BASED ON THE 18Z KSGF SOUNDING MODIFIED FOR SFC TEMPS IN THE LOW 80S. 18Z NAM THERMODYNAMIC PROFILE INITIALIZED FAIRLY POORLY BELOW 800 MB AND INSTABILITY ON POINT SOUNDINGS SEEMS A LITTLE OVERDONE. WILL CONTINUE TO MONITOR THE SHORT TERM MESO TRENDS CLOSELY. THE MOST WIDESPREAD RAIN WILL BE WITH THE FROPA TONIGHT. STILL HAVE SOME FAIRLY HIGH RAIN CHANCES GOING FOR TONIGHT AND HAVE SLOWED DOWN THE TIMING A BIT TOO...WITH THE FRONT EXITING EASTERN PORTIONS OF THE FORECAST AREA LATE TONIGHT/EARLY SAT MORNING. SEVERE WEATHER STILL POSSIBLE GIVEN MODERATE SHEAR...WITH A MODEST WIND/HAIL THREAT. INSTABILITY NOT ALL THAT GREAT GIVEN THE TIME OF DAY. RAINFALL TOTALS MAY BE ENHANCED OVER SOUTHERN MO IN RIGHT ENTRANCE REGION OF THE UPPER JET. HIGH PRESSURE WILL BUILD INTO THE AREA THIS WEEKEND THEN SHIFT EAST OF THE AREA EARLY NEXT WEEK. UPPER RIDGE AXIS WILL SHIFT EAST INTO THE AREA MIDWEEK. GFS AND TO LESSER DEGREE THE ECMWF MOVE A WEAK SHORTWAVE EAST THROUGH THE ZONAL FLOW WED. THE TAIL END OF A WEAK SFC BOUNDARY WILL SHIFT SOUTH THROUGH THE AREA LATE WED/THU...SO LEFT SLIGHT POPS DURING THAT PERIOD. DSA && .AVIATION... AREA OF SCATTERED THUNDERSTORMS WERE ONGOING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING. THIS PRECIPITATION LOOKED TO BE DRIVEN BY UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE ENTRANCE REGION OF A 250MB JET TO THE NORTHEAST. INCLUDED TEMPO GROUPS FOR THUNDER AT BOTH KJLN AND KSGF FOR THE NEXT SEVERAL HOURS. AN ADDITIONAL ROUND OF THUNDERSTORMS WILL BE LIKELY OVERNIGHT AS A COLD FRONT MOVES THROUGH. MVRF CONDITIONS ARE MOST LIKELY WITH THE FRONTAL PASSAGE LATER TONIGHT. HOWEVER...SOME SCATTERED MVFR CIGS ARE POSSIBLE THIS EVENING. DRIER AIR BEHIND THE FRONT WILL SCATTER OUT THE CLOUDS BY SATURDAY MORNING. SAW .SGF WATCHES/WARNINGS/ADVISORIES... .MO...SEVERE THUNDERSTORM WATCH GENERALLY WEST OF A CAMDENTON TO GAINESVILLE LINE UNTIL MIDNIGHT. .KS...SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES UNTIL MIDNIGHT. WFO SGF
Hazardous weather outlook, May 13, 8:08 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 808 PM CDT FRI MAY 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 808 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 60 MPH...AND LOCALIZED HEAVY RAINFALL. AREAS AFFECTED AND TIMING: A COUPLE ROUNDS OF THUNDERSTORMS WILL LIKELY AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE FIRST ROUND WILL PERSIST THROUGH THE LATE EVENING HOURS AND ADDITIONAL STORMS ARE POSSIBLE LATE TONIGHT. DISCUSSION: AN OUTFLOW BOUNDARY STRETCHING ACROSS NORTHERN OKLAHOMA INTO SOUTHERN MISSOURI FOCUSED SCATTERED STRONG THUNDERSTORMS ACROSS PARTS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS EVENING. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS POSSIBLE AFTER MIDNIGHT IN RESPONSE TO A COLD FRONT PUSHING THROUGH THE OUTLOOK AREA. INSTABILITY IS DECREASING ACROSS THE AREA...HOWEVER THE MOST INTENSE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF NICKELS. SOME STORMS MAY PRODUCE SOME LOCALIZED FLASH FLOODING OF LOW LYING AREAS...ESPECIALLY LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW
In the hours before
Special weather statement, May 13, 10:19 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT FRI MAY 13 2005 KSZ073-097-101-MOZ066>069-077>081-088>096-101>105-140430- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CAMDEN-CEDAR-CHRISTIAN- DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE- MCDONALD-NEWTON-OZARK-POLK-ST. CLAIR-STONE-TANEY-VERNON-WEBSTER- WRIGHT- 1019 PM CDT FRI MAY 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 271 FOR THE FOLLOWING AREA... IN KANSAS THIS CANCELS 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS CANCELS 23 COUNTIES IN CENTRAL MISSOURI CAMDEN... HICKORY... ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... OZARK... POLK... STONE... TANEY... VERNON... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...HERMITAGE...MARSHFIELD... ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK... BOLIVAR...KIMBERLING CITY...GALENA...APPLETON CITY...OSCEOLA... LEBANON...MONETT...CASSVILLE...BAXTER SPRINGS...COLUMBUS... OSAGE BEACH...CAMDENTON...AVA...NEOSHO...GREENFIELD...NEVADA... BUFFALO...JOPLIN...CARTHAGE...LAMAR...FORT SCOTT...AURORA... MOUNT VERNON...GAINESVILLE...THEODOSIA...PITTSBURG...ANDERSON... PINEVILLE...SPRINGFIELD...REPUBLIC...EL DORADO SPRINGS... STOCKTON...BRANSON AND FORSYTH. WHILE STRONG THUNDERSTORMS WILL STILL BE POSSIBLE AHEAD OF A COLD FRONT OVERNIGHT...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...WITH HEAVY RAIN AS THE MAIN THREAT. LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.